Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 22, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Sep 8, 2025, 2:24 PM EDT for Mason County, Oceana County, Michigan. It took effect at Sep 9, 2025, 8:00 AM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 8, 2025, 2:24 PM EDT (18:24 UTC)
- In effect from
- Sep 9, 2025, 8:00 AM EDT
- Expired
- Sep 9, 2025, 5:08 PM EDT
- In force
- 9 hr
- Issued by
- NWS Grand Rapids, MI
Counties Mason County, MI, Oceana County, MI
The radar
The Grand Rapids radar (KGRR), 123 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 6.4 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1262 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
221 WHUS43 KGRR 081824 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 224 PM EDT Mon Sep 8 2025 MIZ037-043-090230- /O.NEW.KGRR.BH.S.0022.250909T1200Z-250909T2200Z/ Mason-Oceana- 224 PM EDT Mon Sep 8 2025 ...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
3 follow-up statements
663 WHUS43 KGRR 090343 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 1143 PM EDT Mon Sep 8 2025 MIZ037-043-091145- /O.CON.KGRR.BH.S.0022.250909T1200Z-250909T2200Z/ Mason-Oceana- 1143 PM EDT Mon Sep 8 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT TUESDAY THROUGH TUESDAY AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...From Tuesday morning through Tuesday afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
253 WHUS43 KGRR 090734 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 334 AM EDT Tue Sep 9 2025 MIZ037-043-091545- /O.CON.KGRR.BH.S.0022.250909T1200Z-250909T2200Z/ Mason-Oceana- 334 AM EDT Tue Sep 9 2025 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Mason and Oceana counties. * WHEN...From 8 AM EDT this morning through this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$
022 WHUS43 KGRR 092108 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 508 PM EDT Tue Sep 9 2025 MIZ037-043-092215- /O.CAN.KGRR.BH.S.0022.000000T0000Z-250909T2200Z/ Mason-Oceana- 508 PM EDT Tue Sep 9 2025 ...BEACH HAZARDS STATEMENT IS CANCELLED... Winds and waves have subsided, and the beach hazards statement has been canceled. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 8, 1:37 PM EDT, 47 minutes earlier. Its key messages:
- Mostly dry through the work week
- Next chance of widespread rain sometime next weekend
Area forecast discussion, Sep 8, 1:37 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 137 PM EDT Mon Sep 8 2025 .KEY MESSAGES... - Mostly dry through the work week - Next chance of widespread rain sometime next weekend && .DISCUSSION... Issued at 334 AM EDT Mon Sep 8 2025 - Mostly dry through the work week Confidence is increasing that just about all of the area will see dry conditions persist at least through Friday. High pressure currently over the area will slip east by Tuesday, and will try to let a frontal system to our west move in on Wednesday. This front will be becoming diffuse by the time it moves over the area as the upper wave supporting it dampens out with long wave ridging building out over the Plains. This front will also not have any appreciable moisture to start with. Any moisture it has dries up, and we only see some mid and high level moisture move in with it. One can not rule a shower popping up along it, combined with lake breeze convergence and such. However, 99% of the area will stay dry. The only real effect that the area sees post-frontal on Thursday is a flow coming in from the east around a stronger area of high pressure at the sfc to our north over Ontario. 850 mb temps really do not change much from ahead of the front to post-frontal. This will support no real change in max temps for the end of the week. - Next chance of widespread rain sometime next weekend The next appreciable rain chances look like they come next weekend, although the amounts, timing, location, etc...all remain quite a bit uncertain at this time. What we do know is the models have been advertising a fairly strong upper low dropping down from the NW in Canada. The track of this low has been uncertain for the last couple of days. Now, it looks like we may have another feature that could potentially interact with it, and add to the uncertainty. This feature is a warm front developing on the leading edge of the heat dome that is going to try and expand toward the area from the SW. This will be bumping up against the upper low coming in from the NW. How these features interact and the timing of each of them will ultimately determine rain chances and amounts for the area. With considerable ensemble member spread that this scenario has (and one would expect), a chance of rain is about all one can forecast for now. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 137 PM EDT Mon Sep 8 2025 VFR conditions are expected into Tuesday with light and variable southerly winds. Clouds off of Lake Michigan around 4000 to 5000 feet will scatter out this afternoon with mostly clear skies into Tuesday. && .MARINE... Issued at 334 AM EDT Mon Sep 8 2025 The trend over the last 24 hours has been for winds and waves to be a notch higher than previous forecasts. Winds will start to increase today as high pressure begins to slip east of the area. It does look like winds and waves will be a category short of needing a SCA, and will support moderate swim risk for the northern half of the lakeshore. Tuesday will see winds increase a tad more as the sfc front pushes a tad closer. If trends continue, we will need a SCA and Beach Hazards Statement for roughly the northern half of the lakeshore. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...None. && DISCUSSION...NJJ AVIATION...RAH MARINE...NJJ
Hazardous weather outlook, Sep 8, 4:03 AM EDT, 10 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 403 AM EDT Mon Sep 8 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-090815- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 403 AM EDT Mon Sep 8 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-090815- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 403 AM EDT Mon Sep 8 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Winds and waves are likely to become hazardous to mariners and swimmers on Tuesday, mainly north of Grand Haven. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 2:23 PM EDT | Small Craft Advisory | GRR | 27 hr |
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.